What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 3, 4:46 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 3, 4:46 AM CST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
546 AM CDT Wed Jun 3 2020
...12z AVIATION UPDATE...
.SYNOPSIS...
Issued at 218 AM CDT Wed Jun 3 2020
KDVN radar showed a complex of showers and thunderstorms stretching
from just north of the Des Moines metro into northeast Iowa and
southern Wisconsin early this morning, which was all forming along a
front stretched across the same area. Earlier, this front helped
spawn numerous severe thunderstorms from southern Minnesota all the
way towards Michigan, which were responsible for several reports of
damaging wind gusts, large hail and a few tornadoes. Only heavy rain
was falling from these storms now as they have taken more of an
elevated nature due to the LLJ with the slow southward progression
of the front. Temperatures across the area as of 2 AM ranged from 67
in Dubuque to 77 in Muscatine.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 218 AM CDT Wed Jun 3 2020
Key Messages:
1) Shower and storms chances will decrease this morning; will
increase again south of I-80 late this afternoon and evening.
2) Some storms this evening may be strong to severe; large hail and
damaging wind gusts are the primary threats.
3) Cooler, but still warm temperatures are expected today.
Discussion.
Showers and scattered storms will persist over the next few hours as
the front continues to slowly move across the area. By mid-morning,
coverage should briefly wane as forcing from the LLJ against the
front weakens, which should give us a break in precipitation through
the early afternoon. Skies will initially feature broken cloud
cover, but should being to clear across portions of eastern Iowa by
midday as northwest winds help dry air build in aloft.
By early afternoon, the front is expected to be south of I-80. At
that time, instability should increase with steepening mid-level
lapse rates ahead of a weak shortwave impulse that will eject out of
the Great Plains. This shortwave will interact with the front and
help spawn another round of scattered showers and storms by mid-
afternoon due to increased convergence. Some of these storms that
develop will have the potential to become strong to severe as they
take advantage of a buoyant atmosphere with instability progged
around 2000-3000 J/kg. That, combined with fcst soundings showing
low-level inverted V profiles and dry air aloft would favor storms
capable of producing damaging wind gusts and large hail.
Temperatures will not be as warm across the entire area compared to
yesterday with the passage of the front, with afternoon highs
generally in the mid 80s. It will feel much warmer generally along
and south of Highway 34 where convergence ahead of the front may
promote pooling of dewpoints near to just above 70 (we saw that up
in southwest to central Wisconsin yesterday). Heat indices there
will be in the low 90s by early afternoon.
Precipitation chances will wane by the evening as the front takes
storms further into Missouri and southern Illinois. Much of the
period will be dry, but storms exiting the Plains may have the
potential to impact parts of southeast Iowa and northeast Missouri
towards Thursday morning. For now, only have a chance of POPs.
.LONG TERM...(Thursday through Tuesday)
ISSUED AT 218 AM CDT Wed Jun 3 2020
Thunderstorm chances will be found in our forecast in many of the
upcoming days of the week. However, there is no strong signal for
any day to be favored for widespread coverage of storms. If
anything, the forecast probably will be lowering pops for much of
the period as it approaches.
Heat will be generally warm and humid through the period but not
near any advisory level (100 + Heat Index).
Thursday, the front will lift north of the area once again, and with
that, a low chance for storms will exist. However, there's little
focus for storms on this period, with the next short wave in the mid
levels expected Thursday night. Thursday night, storms in central
and northern Iowa may be able to move southeast into the area, but
again, there's not a strong convergence of LLJ into the region, and
the location of any thunderstorm cluster is not confident.
The upper ridge will build in and center itself over our area
Saturday through Sunday, possibly through Monday. During this
period, dry conditions are now forecast with plenty of sunshine and
seasonal temperatures in the lower to mid 80s (upper 80s Monday).
The upper ridge is expected to break down as a deep upper trof
advancing through the plains shifts toward the area. This trof could
lift the remnants of Cristobal into the upper Midwest. As to where
the exact remnants of Cristobal go, it's too far our to have any
confidence in the model blended crystal ball which now has moderate
chance pops for Tuesday into Wednesday.
ERVIN
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
ISSUED AT 545 AM CDT Wed Jun 3 2020
A weak cold front will bring a line of showers and storms across the
area this morning, with torrential rain, lightning and MVFR
visibilities the primary threats. This is forecast to impact
KCID/KMLI before weakening as the low-level jet wanes through the
late morning. Conditions should turn dry before additional
showers and storms develop later this afternoon, mainly near KBRL.
Have handled this potential with a PROB30 group at this time as
confidence is low on a direct impact to the terminal. High
pressure will follow for tonight with light and variable winds,
which may lead to patchy fog across the area.
&&
.HYDROLOGY...
Issued at 218 AM CDT Wed Jun 3 2020
Flood warnings continue at Marengo on the Iowa River, DeWitt on
the Wapsipinicon, and Conesville on the Cedar. Confidence is low
on DeWitt reaching 12.3 ft which is the current forecast.
Attenuation of the routed flow may result in a lower crest within
the Moderate flood category.
New flood warnings were issued along the the Mississippi River at
Burlington and Gladstone yesterday with the added flow coming in
from the Iowa River.
Scattered thunderstorms this week may lead to localized heavy
rainfall, but at this time widespread heavy rain is not
anticipated. This is good news for area river levels as we head
through the upcoming weekend.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...Speck
SHORT TERM...Speck
LONG TERM...Ervin
AVIATION...Speck
HYDROLOGY...Speck
Hazardous weather outlook, Jun 3, 2:32 AM CST, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
332 AM CDT Wed Jun 3 2020
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-040845-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
332 AM CDT Wed Jun 3 2020
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
Showers and thunderstorms will move across the area early this
morning. Some storms may produce small hail, torrential rainfall and
frequent lightning, but widespread severe weather is not
expected.
Another round of scattered showers and thunderstorms will be
possible this afternoon and evening, mainly in southeast Iowa,
west central Illinois, and northeast Missouri. There is a slight
chance storms may become severe, with the primary threats being
damaging wind gusts and large hail.
Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Additional chances for storms are possible Thursday through
Friday night, and again on Tuesday. The overall threat for severe
weather is low at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed late this afternoon and evening
in southeast Iowa, west central Illinois and northeast Missouri.
Speck/Ervin
In the hours before
Local storm report, Jun 3, 5:45 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 AM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 AM HAIL 1 NNE OAKDALE 41.71N 91.59W
06/03/2020 E0.25 INCH JOHNSON IA TRAINED SPOTTER
ALSO VERY HEAVY RAIN OCCURRING.
&&Local storm report, Jun 3, 6:06 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
706 AM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HAIL 1 ESE PRINCETON 41.67N 90.34W
06/03/2020 M1.00 INCH SCOTT IA TRAINED SPOTTER
OCCURRING RIGHT NOW.
&&Local storm report, Jun 3, 6:08 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
708 AM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM HAIL 1 SSW CORDOVA 41.67N 90.33W
06/03/2020 E0.70 INCH ROCK ISLAND IL TRAINED SPOTTER
OCCURRING RIGHT NOW.
&&Local storm report, Jun 3, 6:10 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
710 AM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM TSTM WND GST 2 N PRINCETON 41.70N 90.36W
06/03/2020 E50 MPH SCOTT IA TRAINED SPOTTER
ALSO PEA HAIL.
&&Special weather statement, Jun 3, 6:30 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
730 AM CDT Wed Jun 3 2020
ILC011-071-073-131-161-187-195-IAC057-115-031315-
Henderson-Warren-Rock Island-Mercer-Whiteside-Henry-Bureau-Des
Moines-Louisa-
730 AM CDT Wed Jun 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HENDERSON...NORTHERN WARREN...SOUTHEASTERN ROCK ISLAND...MERCER...
SOUTHERN WHITESIDE...HENRY...NORTHWESTERN BUREAU...NORTHEASTERN DES
MOINES AND SOUTHEASTERN LOUISA COUNTIES UNTIL 815 AM CDT...
At 724 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Prophetstown to near Keithsburg.
Movement was southeast at 45 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Moline, Kewanee, Monmouth, Princeton, Aledo, Cambridge, Silvis,
Geneseo, Colona, Coal Valley, Galva, Burgess, Prophetstown, Orion,
Erie, Walnut, Wyanet, Atkinson, Viola and Sheffield.
This includes the following highways...
Interstate 80 in Illinois between mile markers 5 and 58.
Interstate 74 in Illinois between mile markers 8 and 33.
Interstate 88 between mile markers 2 and 10.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4123 8972 4123 8987 4115 8987 4115 9044
4080 9044 4078 9047 4106 9104 4170 9006
4150 8927
TIME...MOT...LOC 1224Z 295DEG 41KT 4162 8999 4108 9088
ErvinSpecial weather statement, Jun 3, 6:42 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
742 AM CDT Wed Jun 3 2020
ILC011-073-155-195-031345-
Putnam-Whiteside-Henry-Bureau-
742 AM CDT Wed Jun 3 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PUTNAM...SOUTHEASTERN
WHITESIDE...EASTERN HENRY AND BUREAU COUNTIES UNTIL 845 AM CDT...
At 742 AM CDT, strong thunderstorms were clustered over Annawan, or
11 miles north of Kewanee, moving east at 45 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Kewanee, Princeton, Hennepin, Spring Valley, Galva, Henry, DePue,
Granville, Walnut, Ladd, Wyanet, Atkinson, Sheffield, Annawan,
Tiskilwa, Tampico, La Moille, Dalzell, Buda and Bureau Junction.
This includes the following highways...
Interstate 80 in Illinois between mile markers 28 and 72.
Interstate 180 between mile markers 1 and 13.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4110 8936 4115 8933 4115 8964 4123 8964
4123 8987 4115 8987 4115 9018 4166 8984
4161 8963 4159 8963 4158 8952 4150 8917
4110 8916
TIME...MOT...LOC 1242Z 284DEG 37KT 4141 8988
Ervin